Alert archive / Wisconsin / Small Craft Advisories in 2016
Small Craft Advisory 16, NWS Green Bay, WI
NWS Green Bay, WI issued this small craft advisory at Feb 20, 2016, 3:35 AM CST. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 20, 2016, 3:35 AM CST (09:35 UTC)
- Expired
- Feb 20, 2016, 10:06 AM CST
- In force
- 7 hr
- Issued by
- NWS Green Bay, WI
The text
As transmitted.
066 WHUS73 KGRB 200935 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 335 AM CST SAT FEB 20 2016 ...GUSTY WEST WINDS EXPECTED THIS MORNING... .GALE FORCE WINDS HAVE SUBSIDED ACROSS THE NEARSHORE WATERS THIS MORNING. THEREFORE THE GALE WARNING WILL BE CANCELED ACROSS THE NEARSHORE WATERS OF LAKE MICHIGAN. HOWEVER GUSTY WINDS TO 25 KNOTS WILL CONTINUE DURING THE MORNING HOURS...THEREFORE WILL ISSUE A SMALL CRAFT ADVISORY IN ITS STEAD THROUGH NOON WHEN WINDS ARE EXPECTED TO FALL BELOW 20 KNOTS. OTHERWISE CONDITIONS ARE EXPECTED TO REMAIN BELOW ANY HEADLINE CRITERIA THROUGH EARLY IN THE WORK WEEK AS HIGH PRESSURE BUILDS INTO THE REGION. LMZ541>543-201745- /O.CAN.KGRB.GL.W.0003.000000T0000Z-160220T1000Z/ /O.NEW.KGRB.SC.Y.0016.160220T0935Z-160220T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 335 AM CST SAT FEB 20 2016 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON CST TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...W WIND 15 TO 25 KTS DECREASING TO 10 TO 15 KTS IN THE AFTERNOON. * WAVES...2 TO 4 FEET IN ICE FREE AREAS...SUBSIDING TO 1 TO 3 FEET IN THE AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OVER 20 KNOTS OR WAVES GREATER THAN 4 FEET ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ KURIMSKI
1 follow-up statement
494 WHUS73 KGRB 201606 MWWGRB URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE GREEN BAY WI 1006 AM CST SAT FEB 20 2016 ...GUSTY WINDS HAVE DIMINISHED... LMZ541>543-201715- /O.CAN.KGRB.SC.Y.0016.000000T0000Z-160220T1800Z/ ROCK ISLAND PASSAGE TO STURGEON BAY WI- STURGEON BAY TO TWO RIVERS WI-TWO RIVERS TO SHEBOYGAN WI- 1006 AM CST SAT FEB 20 2016 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS CANCELLED THE SMALL CRAFT ADVISORY. THE GUSTY WEST TO NORTHWEST WINDS HAVE DIMINISHED LATE THIS MORNING. A FEW GUSTS TO 25 KTS WILL BE POSSIBLE THROUGH THE NOON HOUR SOUTH OF ALGOMA...WITH WAVES OF 1 TO 3 FT ON ICE FREE AREAS. $$ BERSCH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this small craft advisory went out at Feb 19, 10:34 PM CST, 5 hours 1 minute earlier.
Area forecast discussion, Feb 19, 10:34 PM CST, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 1034 PM CST FRI FEB 19 2016 UPDATED AVIATION PORTION FOR 06Z TAF ISSUANCE .SHORT TERM...TONIGHT AND SATURDAY ISSUED AT 312 PM CST FRI FEB 19 2016 THE LATEST RAP ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW AN AREA OF LOW PRESSURE OVER NORTH-CENTRAL WI EARLY THIS AFTERNOON. A BAND OF PRECIPITATION ON THE NORTHERN FLANK OF THE LOW STARTED OUT AS A RAIN/SLEET MIX OVER NORTHERN WI LATE THIS MORNING...AND HAS SINCE CHANGED TO SNOW OVER VILAS CO. A MIX OF RAIN AND SNOW CONTINUES SOUTH OF VILAS WITH A FEW SHOWERS HEADING INTO THE WESTERN FOX VALLEY. SOUTH OF THE LOW...HAVE HAD A FEW GUSTS APPROACH AND SURPASS WIND ADVISORY CRITERIA (45 MPH) OVER THE SOUTHERN FOX VALLEY AND LAKESHORE AREAS. CENTRAL WI HAS REMAINED WELL BELOW CRITERIA SO FAR. WITH COORDINATION FROM ARX...WILL CANCEL THE WIND ADVISORY OVER CENTRAL WI. EASTERN WI IS MORE PRONE TO THE HIGHER GUSTS SO WILL LET THE ADVISORY RIDE FOR THIS AREA. WIND GUSTS AND PRECIP TRENDS ARE THE MAIN FORECAST CONCERNS. TONIGHT...LOW PRESSURE WILL BE MOVING NORTHEAST AWAY FROM THE REGION. THOUGH PRECIP FROM THIS SYSTEM WILL HAVE EXITED ALL BUT FAR NORTHERN WI BY EARLY THIS EVENING...CLOUDS WILL BE SLOWER TO DEPART. MODELS SUGGEST SOME CLEARING TAKING PLACE OVER CENTRAL TO NORTHEAST WI BY MID TO LATE EVENING. A TRAILING SHORTWAVE WILL BE MOVING ACROSS NORTHERN WI FROM LATE EVENING INTO THE OVERNIGHT HOURS...PROLONGING THE BROKEN CLOUD COVER THERE...WHILE ALSO PROVIDING A CHANCE OF LIGHT RAIN AND SNOW. WEST WINDS WILL REMAIN GUSTY...WITH SOME GUSTS UP TO 45 MPH FOR THE FIRST TWO HOURS OF THE EVENING OVER EASTERN WI. THEN GUSTS SHOULD SETTLE IN THE 25 TO 30 MPH RANGE FOR THE REST OF THE NIGHT. TEMPS WILL REMAIN WARM WITH READINGS IN THE LOW TO MID 30S. SATURDAY...LOW CLOUDS ARE EXPECTED TO SURGE SOUTH AS SHORTWAVE ENERGY MOVES ACROSS THE REGION...AND A SLIGHTLY COLDER AIRMASS DROPS SOUTH ACROSS THE STATE. A CHANCE OF LIGHT RAIN AND SNOW WILL CONTINUE ACROSS FAR NORTH-CENTRAL WI FOR MUCH OF THE DAY. OTHERWISE...THINKING SKIES WILL BECOME MOSTLY CLOUDY ACROSS THE AREA BY MIDDAY. REMAINING MILD WITH HIGHS IN THE MID 30S NORTH TO MID 40S SOUTH. .LONG TERM...SATURDAY NIGHT THROUGH FRIDAY ISSUED AT 312 PM CST FRI FEB 19 2016 DURING THIS PART OF THE FORECAST A BROAD MID LEVEL TROUGH DEVELOPS OVER MOST OF NOAM AS A RIDGE OVER THE EASTERN PACIFIC MOVES ONSHORE AND AMPLIFIES. A COLD FRONT APPROACHING FROM THE NORTH AND A MID LEVEL SHORT WAVE WILL BRING SMALL CHANCES FOR SNOW ON SATURDAY NIGHT THROUGH SUNDAY. SLIGHT CHANCE POPS SPREAD ACROSS MOST OF THE FORECAST AREA FOR SUNDAY...WITH PRECIPITATION TYPE CHANGING TO MORE RAIN OR MIXED RAN AND SNOW AS TEMPERATURES ACROSS CENTRAL...EAST CENTRAL AND FAR NORTHEAST WISCONSIN WARM ABOVE FREEZING. A SLIGHT CHANCE FOR SNOW SHOWERS CONTINUES ACROSS PARTS OF THE AREA ON SUNDAY NIGHT. FOR THE REST OF THE FORECAST...EXPECT GENERALLY DRY CONDITIONS WITH TEMPERATURES CLOSE TO NORMAL. TUESDAY THROUGH TUESDAY NIGHT WILL BE THE EXCEPTION AS TEMPERATURES WARM INTO THE MIDDLE TO UPPER 30S ACROSS THE AREA...AHEAD OF AN APPROACHING FRONTAL BOUNDARY AND MID LEVEL SHORT WAVE. THERE WILL BE A CHANCE FOR RAIN AND/OR SNOW TUESDAY/TUESDAY NIGHT AS THE SYSTEM PASSES. && .AVIATION...FOR 06Z TAF ISSUANCE ISSUED AT 1032 PM CST FRI FEB 19 2016 CLEAR SKIES HAVE BRIEFLY WORKED OVER THE REGION THIS FRIDAY EVENING...BUT VFR CLOUDS WITH PATCHY MVFR CIGS WILL WORK RAPIDLY INTO THE AREA FROM WEST TO EAST OVERNIGHT. ANOTHER SHORT WAVE THROUGH WITH COLD FRONT WILL SAG INTO NORTHERN GREAT LAKES REGION LATE SATURDAY INTO SATURDAY NIGHT. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM.....MPC LONG TERM......MG AVIATION.......TDH
Hazardous weather outlook, Feb 19, 3:13 PM CST, 12 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 313 PM CST FRI FEB 19 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-202115- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 313 PM CST FRI FEB 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...TONIGHT STRONG WEST WINDS ARE EXPECTED ACROSS EAST-CENTRAL WISCONSIN INTO EARLY THIS EVENING. SUSTAINED WINDS WILL REACH UP TO 30 MPH WITH GUSTS TO 45 MPH. LIGHTWEIGHT OBJECTS MAY BE BLOWN OVER AND LARGE VEHICLES DIFFICULT TO CONTROL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO REPORT PEAK WIND GUSTS TO THE NATIONAL WEATHER SERVICE IN GREEN BAY. LMZ521-522-541>543-202115- THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN- 313 PM CST FRI FEB 19 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE MICHIGAN AND THE WATERS OF GREEN BAY. .DAY ONE...TONIGHT GALE FORCE SOUTHWEST TO WEST WINDS ARE EXPECTED TODAY AND TONIGHT. A GALE WARNING CONTINUES FOR THE NEARSHORE WATERS OF LAKE MICHIGAN THROUGH LATE TONIGHT. REFER TO THE LATEST MARINE FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. MPC/MG
In the hours before
Special weather statement, Feb 20, 12:33 AM CST, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GREEN BAY WI 1233 AM CST SAT FEB 20 2016 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-200945- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE COUNTY-LINCOLN- LANGLADE-MENOMINEE-NORTHERN OCONTO COUNTY-DOOR-MARATHON-SHAWANO- WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO- CALUMET-MANITOWOC-SOUTHERN MARINETTE COUNTY- SOUTHERN OCONTO COUNTY- 1233 AM CST SAT FEB 20 2016 ...BLACK ICE DEVELOPING ON AREA ROADWAYS THIS MORNING... THE COMBINATION OF RAIN THAT FELL YESTERDAY AND CLEAR SKIES HAS LED TO THE FORMATION OF BLACK ICE ON AREA ROADWAYS EARLY THIS MORNING . ALTHOUGH TEMPERATURES ARE ABOVE FREEZING...THE ROADWAYS ARE BELOW FREEZING WHICH HAS LED TO THE FORMATION OF BLACK ICE. MOTORISTS ARE URGED TO EXERCISE CAUTION...AS BLACK ICE CAN APPEAR THE SAME AS A WET ROADWAY. KURIMSKI
Nearby
Small Craft Advisories in Wisconsin, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.